HomeAnswersInternal MedicinetremorsI experience twitching or tremors in my chin. What is it?

I get tremors in my chin that lasts only for a second. Is it something serious?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At January 18, 2018
Reviewed AtFebruary 11, 2024

Patient's Query

Hello doctor,

I am 25. Since three days, I have been experiencing sensations like twitches/ jerks/ tremors specifically in my chin area. I noticed that when I talk, eat or when something falls down from my hand suddenly, I get a tremor in my chin. They last for a second only. I went to a doctor (not a neurologist but an internal medicine specialist) and as per him, I have a B-complex deficiency and he gave me 30 tablets of B-complex. He feels that the tremor while talking or eating that I face is coincidental. However, he did tell me that if I was very anxious we could get an MRI done. Apart from this, I also get mild muscle twitches in the eye, face, and legs. And sometimes, I feel a shortness of breath and when I get very scared there is tightness in my throat. I actually read a lot about this on the net and to be very honest, I have become very scared after reading about brain tumor, multiple sclerosis, etc. I wanted a second opinion. My doctor said I am otherwise very healthy so I should just take the vitamins and focus on my work and other activities. But I cannot stop thinking about brain tumor and other neurological disorders. Should I get an MRI? Or is this something that is not serious? Please help.

Hello,

Welcome to icliniq.com.

I understand your concern.

From what you mentioned, you most likely have what is called benign fasciculation syndrome which is usually due to stress and anxiety.

You should not worry, it is benign and you do not have to perform MRI or any other investigations.

Do you feel anxious most of the time? Do you have a stressful life? Do you eat and sleep well?

I suggest:

  1. Stay away from stress and try to perform relaxing activities.
  2. Lyrica 150 mg tablet (Pregabalin) before bedtime for three weeks. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.
  3. Follow up is required.

Wish you all well being.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy